Alert archive / Wisconsin / River Flood Warnings in 2025
River Flood Warning 6, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 23, 2025, 7:38 PM CDT for Juneau County, Wisconsin. It took effect at Apr 24, 2025, 2:16 AM CDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2025, 7:38 PM CDT (00:38 UTC)
- In effect from
- Apr 24, 2025, 2:16 AM CDT
- Expired
- Apr 26, 2025, 4:31 AM CDT
- In force
- 50 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Juneau County, WI
The radar
The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Necedah (NCAW3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 16.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 23, 6:47 PM CDT, 51 minutes earlier. Its key messages:
- Periodic chances of showers and storms are on tap through Friday. Some storms could become strong to severe this evening, with large hail being the main threat, and locally damaging winds as a lesser, secondary threat.
- There is a low risk of localized flooding due to heavy rainfall possible Thursday night. Total rainfall amounts through Friday are expected to range between 0.5" to 1.5", heaviest over southeast MN and northeast IA.
- A strong trough could bring another risk of severe weather and heavy rainfall to the region next Monday and Tuesday, along with seasonably warm temperatures in the 70s.
Area forecast discussion, Apr 23, 6:47 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 647 PM CDT Wed Apr 23 2025 .KEY MESSAGES... - Periodic chances of showers and storms are on tap through Friday. Some storms could become strong to severe this evening, with large hail being the main threat, and locally damaging winds as a lesser, secondary threat. - There is a low risk of localized flooding due to heavy rainfall possible Thursday night. Total rainfall amounts through Friday are expected to range between 0.5" to 1.5", heaviest over southeast MN and northeast IA. - A strong trough could bring another risk of severe weather and heavy rainfall to the region next Monday and Tuesday, along with seasonably warm temperatures in the 70s. && .DISCUSSION... Issued at 303 PM CDT Wed Apr 23 2025 We will continue to see periodic chances of showers and thunderstorms through the day Friday, with the most likely chances coming Thursday night (70 to 90%). Before Thursday night, zonal flow aloft should provide only weak forcing for ascent overall. However, we are keeping an eye on a cold front that will sweep through the area late this afternoon into the evening hours. There could be enough instability to spark off some storms during this time. The threat for strong to severe storms remains pretty marginal, given MUCAPE values to around 500 to 1000 J/kg per the 23.12z HREF ensemble, with mid-level lapse rates progged around 6 to 7 C/km. This would support the threat for large hail. Locally strong wind gusts appear to be more of a secondary threat with any strong storms as there is a brief window of time before the boundary layer decouples and stabilizes the lower levels. SPC has maintained a Marginal Risk (level 1 of 5) for severe weather this evening for areas along and south of a line from Osage, IA to Monroe Center, WI. As we go into the day Thursday, the zonal flow aloft will gradually breakdown, making way for a mid-level impulse to sweep through the Upper MS Valley region Thursday night into Friday morning. Increasing chances (70-90+%) of mainly showers are expected with this wave, given meager instability and mid-level lapse rates. However, the main focus for Thursday night will be heavier downpours due to copious moisture. Pwat values between 1 to 1.4" are progged with this activity, which is above the 90th percentile on the EC ensemble percentiles for precipitable water. The bulk of the precipitation for tonight through Friday should come during this time. Total rainfall should range between 0.5" to 1.5", but some locally higher amounts to around 2" are possible, per the HREF LPMM QPF fields. Eventually, conditions will dry out Friday, thanks to an area of high pressure that will build out of the Canadian Prairies. This should result in a seasonal Saturday, with high temperatures warming to the lower 60s across the area and dry conditions under mostly sunny skies. Sunday appears to be mostly dry to start, although shortwave ridging could spark off some more showers and perhaps an isolated thunderstorms later in the day. As we look ahead towards the start of the work week, we continue to keep an eye on an increased threat for strong to severe storms over the Upper MS Valley as a longwave upper-level trough approaches the region. An attendant cold front will eventually move through the area by late Monday, which should support some likely chances (50- 70%) of showers and storms. The convective parameter space appears supportive of the potential for strong to severe convection, given MLCAPE values on the order of 1000-2000 J/kg, and deep-layer shear values of 40 to 50 knots. ECMWF EFI values for CAPE-Shear are leaning towards values of 0.6 to 0.7 - on the lower-end of the scale. However, the CSU-ML severe probabilities suggest a notable signal for severe weather, with an all-hazards scenario possible. For now, SPC has outlooked the entire forecast area in a Slight Risk (level 2 of 5) for severe weather late Monday, so stay tuned to the latest forecast! It will also feel warmer by Monday, with high temperatures building into the middle to upper 70s for most locations. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 645 PM CDT Wed Apr 23 2025 VFR conditions currently present across the area. Isolated showers and thunderstorms are currently moving east across the area north of I-90 with the most intense activity east of the Mississippi River. Convective activity will be fairly limited across the area with coverage in showers and storms increasing a bit more overnight into tomorrow morning. Have covered these chances with PROB30s at the terminals for now but these may need to be adjusted in future updates. Late in the period looks to be when coverage becomes more widespread. Any showers and storms could create brief MVFR conditions with lower CIGs and visibilities. RST will also see MVFR CIGs begin to build in late in the period with IFR to LIFR possible after 00Z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Zapotocny AVIATION...Barendse
Hazardous weather outlook, Apr 23, 4:21 AM CDT, 15 hours 17 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 421 AM CDT Wed Apr 23 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-241330- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Clark- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 421 AM CDT Wed Apr 23 2025 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight Periodic showers and thunderstorms today and tonight. An isolated strong to severe storm could develop over parts of northeast Iowa or southwest Wisconsin. Large hail would be the primary severe risk with a secondary risk of damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms Thursday and Thursday night. At this time, severe storms are not anticipated. Thunderstorms return to the forecast Sunday through Tuesday. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... While spotter activation may not be utilized today, any severe weather reports would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-241330- Taylor- 421 AM CDT Wed Apr 23 2025 This Hazardous Weather Outlook is for portions of north central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms return to the forecast Sunday through Tuesday. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
In the hours before
Special weather statement, Apr 23, 6:26 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service La Crosse WI 626 PM CDT Wed Apr 23 2025 WIZ041-042-240000- La Crosse WI-Monroe WI- 626 PM CDT Wed Apr 23 2025 ...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LA CROSSE AND SOUTHWESTERN MONROE COUNTIES THROUGH 700 PM CDT... At 626 PM CDT, Doppler radar was tracking a strong thunderstorm over Bangor, or 9 miles southwest of Sparta, moving east at 30 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This storm will remain over mainly rural areas of east central La Crosse and southwestern Monroe Counties, including the following locations... Leon, Farmers Valley, and The Coulee Experimental Forest. This includes Interstate 90 in Wisconsin between mile markers 16 and 19. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4383 9108 4388 9109 4393 9064 4381 9064 TIME...MOT...LOC 2326Z 265DEG 26KT 4387 9097 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Ferguson
Special weather statement, Apr 23, 7:01 PM CDT, 37 minutes before
Special Weather Statement National Weather Service La Crosse WI 701 PM CDT Wed Apr 23 2025 WIZ043-044-240045- Juneau WI-Adams WI- 701 PM CDT Wed Apr 23 2025 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JUNEAU AND CENTRAL ADAMS COUNTIES THROUGH 745 PM CDT... At 700 PM CDT, Doppler radar was tracking a strong thunderstorm over Dellwood, or 7 miles west of Friendship, moving east at 35 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Adams and Friendship around 705 PM CDT. Other locations impacted by this storm include Kens Marina And Campground, Highway 13 And County E, Buckhorn State Park, The Preston Cliffs, Grand Marsh, County Roads G And M, Roche A Cri State Park, and Highway 21 And County G. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4392 9007 4400 9006 4402 8960 4388 8960 TIME...MOT...LOC 0000Z 272DEG 29KT 4394 8997 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Ferguson
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:01 PM CDT | Special Weather Statement | ARX | Adams | 44 min |
| Apr 23, 10:17 PM CDT | Special Weather Statement | ARX | Grant | 58 min |
| Apr 23, 11:21 PM CDT | Special Weather Statement | ARX | Crawford, Grant | 54 min |
| Apr 24, 12:46 AM CDT | Special Weather Statement | ARX | Richland | 29 min |
| Apr 23, 9:04 PM CDT | Special Weather Statement | ARX | Clayton | 26 min |
| Apr 23, 9:25 PM CDT | Special Weather Statement | ARX | Clayton | 35 min |
| Apr 23, 9:32 PM CDT | Special Weather Statement | ARX | Fayette | 28 min |
| Apr 23, 9:35 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 55 min |
Nearby
River Flood Warnings in Wisconsin, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.